ok ive been having acne since i was about 14 years old. Im now 2 months into doxy, 3 weeks into retin-A, and about 1 week into finacea. In my first week on retin-a i got a small initial breakout. The second week it started clearing out and smoothing up my texture. Now in my third week im having anoher initial breakout. I use a doxy 100 mg pill in the morn. Also cleanse my face with cetaphil cleanser then apply my finacea in the morn. If i go outside i use a neutrogena oil free 85 spf. then i shower at night and apply retin-a followed by another doxy pill. So what do you all think about this.
Hi. We would expect to see a clinical improvement from Retin-A within 4-8 weeks and further improvement with continued use. Although initial breakouts are annoying they are common with topical and oral retinoids and show your medicine is working.
Acne typically responds slowly to oral antibiotics (which is why it is best to use them in conjunction with a topical retinoid as you're doing). It is better to persevere with one brand of oral antibiotics for at least 3-4 months before considering changing to another.
I recommend Cetaphil for skin fragilised by topical acne treatments.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.